MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CLEAR NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CLEAR NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 12512-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one (1) used.List #12512-01, microclave¿ clear neutral connector; lot #unknown.One (1) used, extension tubing with needle; confirmed presence of residual fluorouracil crystal upon inspection, no other physical damage or anomalies observed.Leak tested and confirmed customer complaint of leak.Separated then re connected mating device, retested and no leak observed.Probable cause, mating device not tightened properly.
 
Event or Problem Description
The event occurred on an unspecified date and involved a microclave® clear neutral connector.It was reported that an injection cap (microclave clear) that was on a patient and connected to a port that had chemo infusing at home.When they went to disconnect the pump from the patient on friday, they noted crystallization between the injection cap and port, which indicates that the chemo infusing had leaked out.It was also stated that the drug used was fluorouracil (5fu).They used phaseal and this happened above the closed system between where the injection cap connects to the huber needle tubing coming from the patient.No harm was reported.

Brand Name
MICROCLAVE® CLEAR NEUTRAL CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20075292
Report Number9617594-2024-01204
Device Sequence Number6414202
Product Code FPA
UDI-Device Identifier00887709050532
UDI-Public00887709050532
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12512-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUOROURACIL (5FU), MFR UNK.
Patient SexUnknown